| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 24(6); 2013 > Article
Journal of The Korean Society of Emergency Medicine 2013;24(6): 724-732.
Corrected QT Interval Differences from Intoxication by Over The Counter Versus Prescription Hypnotics
Bok Ja Lee, Yong Soo Jang, Gu Hyun Kang, Taek Geun Ohk, Gyu Chong Cho, Jeong Yeul Seo, Seung Min Park, Sung Gon Lee, Min Kuk Sung, Woo Jun Kim
1Department of Emergency Medicine, Hallym University Kangnam Sacred Heart Hospital, Seoul, Korea. amicoys@chollian.net
2Department of Emergency Medicine, Hallym University Kangdong Sacred Heart Hospital, Seoul, Korea.
3Department of Emergency Medicine, Hallym University Chuncheon Sacred Heart Hospital, Chuncheon, Korea.
4Department of Emergency Medicine, Hallym University Sacred Heart Hospital, Anyang, Korea.
ABSTRACT
PURPOSE:
This study analyzed QTc prolongation in patients intoxicated from over the counter (OTC) hypnotics compared with prescription hypnotics.
METHODS:
The medical records of intoxicated patients presented to four emergency centers from January 1, 2010 to December 31, 2010 were retrospectively reviewed. The records of hypnotics overdose patients were selected and investigated for several features: general characteristics, vital signs, past history, ECG findings, treatment methods, ED stay time, drug category and amount, and final results.
RESULTS:
There were 134 patient cases of OTC hypnotic intoxication (36.9+/-15.1yrs, M:F=37:97), and 270 patient cases of prescription hypnotic intoxication (47.9+/-18.1yrs, M:F=58:212). The ECG QTc upon emergency center admission was 468.4+/-34.8 msec in the OTC hypnotic intoxication group and 449.48+/-26.2 msec in the prescription hypnotic intoxication group (p<0.05). QTc prolongation was noted in 81.3% of patients in the OTC hypnotic intoxication group and 64.1% of patients in the prescription hypnotic intoxication group (p<0.05).
CONCLUSION:
ECG QTc prolongation was more common from OTC hypnotic intoxication than prescription hypnotics. Close monitoring is therefore recommended for patients who have ingested and overdosed from OTC hypnotics to prevent potentially lethal cardiac toxicity.
Key words: Hypnotics, ECG, OTC drugs
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,389
View
8
Download
Related article
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI